Restylane injected in vein or artery, nasolabial fold. Side of nose red, patch on cheek (Photo)

Have blisters. Pain. Dermatologist who did injection stated does not have dissolving agent to inject. Went to plastic surgeon, said he cannot inject agent without knowing what she did. Was given nitropaste. Am I going to be ok? Very scared. Had injections now 48 hours ago.

Doctor Answers 9

Nasiolabial fold

I agree with the other answers. 

Emergency need for hyluranidase injection to dissolve. Would also ad antibiotics. 


Cincinnati Plastic Surgeon
4.5 out of 5 stars 16 reviews

Restylane Injected into Nasolabial Fold , Blood Vessel Blocked

This is a medical emergency. Blockage of blood vessels at the base of the nose can be caused by filler in the artery, veins or from compression of these vessels. Please seek help immediately from a Board Certified Plastic Surgeon or Dermatologist that routinely does filler injections. You will need to take aspirin, multiple vials of hyaluronidase, nitropaste, warm compresses, oral antibiotics, and consider hyperbaric oxygen. Best wishes, Dr. Richard Swift

Vascular complication after Restylane in NLF

I am sorry to hear about your situation. Vascular injury is one of the most dangerous complications that you can experience with fillers. From your description and symptoms sounds like an artery rather than a vein that was injured. Luckily since you had an HA filler injected this can be easily treated with the enzyme that breaks it down. You need to find a board-certified dermatologist in your area that can dissolve the filler. Nitropaste will help but you do not want to risk the filler traveling towards the eye and aggravating the situation. Once you are treated with hyaluronidase you will return to normal fairly quickly

Neil Sadick, MD
New York Dermatologic Surgeon
4.0 out of 5 stars 4 reviews

Filler Needs To Be Dissolved ASAP

Sorry to hear about your experience. I would advise avoiding getting injections done by someone who is not prepared to deal with the complications should they arise. You need the filler dissolved with hyaluronidase without any further delay. Warm compresses, aspirin, and nitropaste can help but the first step is always to dissolve the filler. Find a physician who can dissolve the filler for you right away. Best wishes.

Injection of Restylane into a vessel is an emergency

Hopefully you are already getting treatment for this complication. I agree with my colleagues who have urged you to get immediate medical attention and hyaluronidase injected. Any physician who is injecting hyaluronic acid (such as Juvederm or Restylane) MUST have hyaluronidase immediately available. If this particular dermatologist does not have this dissolving agent, they should stop injecting the material immediately until they have access to it.

Call Your Doctor Immediately

You should call your Dr. immediately for treatment and wound care. This needs to be treated and reversed in order to avoid more complications and scarring. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Pain after Restylane

I am so sorry you are experiencing this. As an injector, having hyaluronidase (dissolving agent) is highly recommended and the absence of it is quite negligent. You need to seek treatment as soon as possible. This area can not only scar, but the tissue can become compromised. I see you are in New York, please call my office if you have questions or would like treatment.


Best,


Ariel Ostad MD PC 

Ariel Ostad, MD
New York Dermatologic Surgeon
4.3 out of 5 stars 17 reviews

Vascular compromise after filler

You had an injection into or beside a vessel and the oxygen was cut off.  You need to see a board certified dermatologist or plastic surgeon who can deal with wound healing issues. Nitropaste is a good start but you need immediate excellent care and if your dermatologist will not or cannot treat you find one who can and do so right away. Most likely this will scar but you need treatment now to minimize the damage

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Blisters and pain after Restylane

This can represent an emergency and you should seek immediate treatment. Using nitropaste is one part of the treatment strategy. This problem is most often treated using warm compresses, aspirin, a hyaluronidase injection, and possibly hyperbaric oxygen. I would go back to your injector and have them arrange treatment for you with the appropriate physician.

All the best,

Dr.Brace

Matthew Brace, MD
Ontario Facial Plastic Surgeon
5.0 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.